[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1994

Fungating Pustular Plaques in a Patient With Graves' Disease

Author Affiliations

George Washington University, Washington, DC

Arch Dermatol. 1994;130(6):791-792. doi:10.1001/archderm.1994.01690060125019
Abstract

REPORT OF A CASE  In August 1986, Graves' disease developed in a 38-year-old white woman. She received treatment with radioiodine. In June 1989, Lugol's solution and propylthiouracil were administered in preparation for thyroidectomy. Three days later, pustules developed on her hands, face, scalp, and legs. Both medications were withdrawn and the lesions soon cleared. In July 1989, Lugol's solution was restarted, and 3 days later she began to ''break out'' on her knees and ankles. Lugol's solution was discontinued. The patient underwent subtotal bilateral thyroidectomy. Five days postoperatively, erythematous, tender, and painful plaques and papules developed around the incision on her neck.She was found to have tender 1- to 4-cm oozing plaques with superimposed pustules and crusting on an erythematous base (Figure 1). Lesions were scattered on her face, arms, legs, scalp, and neck. A 10-cm erythematous plaque with surrounding pustules engulfed the thyroidectomy wound on the anterior neck

First Page Preview View Large
First page PDF preview
First page PDF preview
×